MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-8-30-HELIX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4) :equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the concerto coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened concerto outer carton.Visual inspection/damage location details: the actuator interface was found bent at the coupler tube junction.The pusher was found broken at the break indicator with the two segments retained by the release wire.The pusher was found bent/kinked at ~55.4cm and ~5.8cm from the distal end.The concerto implant coil was found damaged.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed.The pusher was found bent/kinked/broken and the implant was found damaged.It is possible the pusher/implant became damaged due to advancing against resistance, or damaged during return shipping to medtronic as the device was returned without its protective dispenser coil and introducer sheath.Customer reported devices were prepared per ifu, vessel tortuosity as normal, continuous flush was administered, and friction/difficulty was encountered during testing/delivery.Possible causes for resistance in catheter are lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.As the micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the resistance, and pusher kinking could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a concerto coil pushwire was bent at the proximal end the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured renal artery aneurysm with a saccular morphology.Aneurysm dimensions: max diameter 7 mm, neck diameter 5 mm.The patient¿s vessel tortuosity and blood flow was normal.There was friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.There were no patient symptoms or complications associated with this event.Additional information received that the procedure was completed by using a another concerto coil.The wire was bent when it was opened.There were issues that resulted in the damage that was found, it was stated there was an influence of the operator.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19363489
Report Number2029214-2024-00955
Device Sequence Number3797983
Product Code KRD
UDI-Device Identifier00847536033597
UDI-Public00847536033597
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberB204659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown